MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354); Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Codes Occlusion (1984); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties and shaft break occurred.Vascular access was obtained via right femoral artery.The target lesion was located in the moderately tortuous mid left anterior descending artery.A 3.00 x 28 synergy drug-eluting stent was advanced but was undeployed.The device was removed intact over the wire from the patient's body.The stent was advanced again twice but still failed to deploy and was removed.On the fourth attempt, the stent balloon was advanced and was inflated to 7 atmospheres for 11 seconds but lost pressure and was not able to be retrieved from the guide catheter.The distal shaft, including the stent and balloon was left in the artery.The patient underwent cabg surgery and removal of the remaining stent system.The device was removed intact from the patient's body and it was noticed that the catheter was broken.The procedure was completed.No patient complications reported and the patient's status was stable.
 
Event or Problem Description
It was reported that removal difficulties and shaft break occurred.Vascular access was obtained via right femoral artery.The target lesion was located in the moderately tortuous mid left anterior descending artery.A 3.00 x 28 synergy drug-eluting stent was advanced but was undeployed.The device was removed intact over the wire from the patient's body.The stent was advanced again twice but still failed to deploy and was removed.On the fourth attempt, the stent balloon was advanced and was inflated to 7 atmospheres for 11 seconds but lost pressure and was not able to be retrieved from the guide catheter.The distal shaft, including the stent and balloon was left in the artery.The patient underwent cabg surgery and removal of the remaining stent system.The device was removed intact from the patient's body and it was noticed that the catheter was broken.The procedure was completed.No patient complications reported and the patient's status was stable.It was further reported that when the broken shaft was left in the artery it caused an acute occlusion requiring the surgery.Six days later, the patient was discharged in stable condition.It was further reported that the target lesion was moderately angulated and moderately calcified.The lesion was pre-dilated with several emerge balloons.During the fourth attempt to advance the stent, the shaft was kinked inside the guide catheter.The physician tried to remove the device but when that failed, an attempt was made to inflate the stent balloon.Only a small amount of contrast reached the balloon catheter and the ends of the stent started to deploy.The balloon pressure dropped and on deflation, blood returned to the inflation device.It was noted that the shaft was broken inside the guide catheter, about 30 cm from the end of the catheter.The physician stated that shaft was fractured due to excessive force applied upon multiple insertions of the device.It as further reported that this event was reported in duplicate under emdr 2134265-2020-14032.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10648335
Report Number2134265-2020-13313
Device Sequence Number14281946
Product Code NIQ
UDI-Device Identifier08714729840299
UDI-Public08714729840299
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0025403037
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/18/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR